My doctor prescribed Prometrium 200mg capsules. Prometrium is also progesterone and is often used to help regulate a woman's cycle. Just last year one of my employees was struggling with heavy bleeding after receiving a Depo shot. Her doctor prescribed Prometrium to her and less than a week later she said she was back to normal.
Quick answer: Have your progesterone level checked.
After taking a single Depo shot I bled for nine months....pretty much all the time. Some days I would only spot some days I'd be soaking a pad hourly.
Since I wasn't covered by health insurance I went to my local family planning clinic for my annual exam & birth control. They adminisered the Depo shot. They are also the physicians I consulted with when the bleeding started and wouldn't stop. They had no answers for me except that what I was experiencing was not a normal side effect of Depo.
Once I was able to secure better medical coverage I returned to my regular OB/GYN who diagnoised a progesterone imbalance due to the Depo shot. He explained that his practice had stopped providing Depo to patients becauce an inordinate amount had the same reaction I was having.
To fix me he gave me a prescription for a hormone that I took for ten days. (But, it only took three days on the meds to stop the bleeding.)
After the bleeding had stopped it took a little over 40 days before I had another period....this time normal. And ever since I've been back onto a normal cycle.
I would HIGHLY recommend having your hormone levels checked, specifically your progesterone, before considering a D&C.
The family planning clinic gave me a D&C trying to stop my bleeding.....I was in termendous pain for two days and it only stopped the bleeding for a little less than a week. When I did start bleeding again it was much heavier than before the D&C.
Good luck and I do hope you get better soon.View Thread
The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment.
Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.